MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK
Model Number 293001-001
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This alleged failure mode poses a low risk to a patient because the issue was observed when the companion external battery was not supporting a patient.The companion external battery will be returned to syncardia for evaluation.The results of the investigation will be provided in a follow-up mdr.(b)(4).
 
Event or Problem Description
This companion external battery was not supporting a patient.The customer, a syncardia certified hospital, reported that the companion external battery would not charge after 24 hours in a companion 2 driver.
 
Additional Manufacturer Narrative
The companion external battery was returned to syncardia for evaluation.Review of the system management (smbus) data revealed that the battery exhibited a safety over charge current (socc) permanent fault and its safety monitor had permanently disabled the input / output functions, confirming the customer-reported issues.The root cause for the device malfunction was determined to be that the battery was likely subjected to a deep discharge cycle with a prolonged duration prior to being recharged.When the battery was put into charge state, its safety circuitry disabled its output for exceeding firmware safety charge current limits.This issue will continue to be monitored and trended as part of the customer experience process.Syncardia has completed its evaluation of this complaint and is closing this file.(b)(4) follow-up report 1.
 
Event or Problem Description

Brand Name
SYNCARDIA COMPANION EXTERNAL LI-BATTERY PACK
Common Device Name
BATTERY PACK
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e. silverlake road
tucson AZ 85713
MDR Report Key6852803
Report Number3003761017-2017-00163
Device Sequence Number637002
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number293001-001
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2017
Supplement Date Received by Manufacturer05/22/2018
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1